Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 51, NWS Green Bay, WI

July 1, 2011

NWS Green Bay, WI issued this small craft advisory at Jul 1, 2011, 10:35 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2011, 10:35 AM CDT (15:35 UTC)
Expired
Jul 1, 2011, 9:00 PM CDT
In force
10 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

319 
WHUS73 KGRB 011535
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1035 AM CDT FRI JUL 1 2011

...GUSTY SOUTH WINDS EXPECTED THROUGH MID-AFTERNOON...

.INCREASING SOUTH WINDS AHEAD OF A COLD FRONT WILL CONTINUE
THROUGH THE MID-AFTERNOON HOURS. WIND GUSTS TO 30 KNOTS ARE
EXPECTED WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT.

LMZ521-522-541>543-012100-
/O.NEW.KGRB.SC.Y.0051.110701T1535Z-110701T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1035 AM CDT FRI JUL 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

* SOUTH WIND AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES 3 TO 5 FEET...WITH THE LARGEST WAVES TOWARD THE OPEN
  WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AK
1 follow-up statement
735 
WHUS73 KGRB 012019
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
319 PM CDT FRI JUL 1 2011

...GUSTY SOUTH WINDS TO PERSIST INTO THE EVENING...

.GUSTY SOUTHERLY WINDS IN ADVANCE OF AN APPROACHING COLD FRONT OVER
MINNESOTA WILL PERSIST INTO THE EVENING. 

LMZ521-522-541>543-020200-
/O.EXT.KGRB.SC.Y.0051.000000T0000Z-110702T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
319 PM CDT FRI JUL 1 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING.

* SOUTH WIND 15 TO 25 KNOTS WILL DECREASE DURING THE EVENING.

* WAVES 2 TO 4 FEET...WITH THE HIGHEST WAVES TOWARD THE OPEN WATERS...WILL
  SUBSIDE DURING THE LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 1, 3:35 AM CDT, 7 hours earlier.

Area forecast discussion, Jul 1, 3:35 AM CDT, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
335 AM CDT FRI JUL 1 2011

.SHORT TERM...TODAY/TONIGHT/SATURDAY. FIRST AREA OF FOCUS IS THE
ONGOING HEAT ADVISORY IN EFFECT FOR MOST LOCATIONS EXCEPT FOR THE
FAR NORTH AND DOOR COUNTY.  DEW POINTS HAVE CLIMBED TO THE 70S
WEST OF A LINE FROM MSN TO ISW TO MFD TO PKF. AIR MASS OVER MUCH
OF EASTERN WISCONSIN EARLY THIS MORNING AFFECTED BY A DRIER
SOUTHEAST FEED WITH DEW POINTS IN THE UPPER 50S FAR EAST ALONG
THE LAKE SHORE BUT WINDS TURNING SOUTH. CONSIDERED EXPANDING
HEADLINES NORTH TO INCLUDE THE REST OF THE NORTH CENTRAL WISCONSIN
BUT CLOUDS MAY HANG AROUND AND MODELS PERSISTENT WITH DEVELOPING
CONVECTION ON THE CAPPING EDGE. GOING FORECAST TEMP AND DEW POINT
BELOW HEAT INDEX CRITERIA AS WELL IN THAT REGION. TEMPS ALREADY IN
THE 70S OVER CENTRAL AND EAST CENTRAL WISCONSIN SO OFF TO A WARM
START...WITH MUCH WARMER AND HUMID AIR OVER IOWA AND SOUTHERN
MINNESOTA AND SOUTHWEST WISCONSIN POISED TO SPREAD INTO THE
FORECAST AREA TODAY.

THIS CAP EDGE WILL ALSO BE THE FOCUS OF CONVECTION TODAY...SIMILAR
TO WHERE INTENSE CONVECTION PASSED OVER LAST THURSDAY AFTERNOON
AND EVENING ALONG THE LAKESHORE. DATA SUGGESTS THE CAP EDGE HAS
SHIFTED INLAND A BIT AND AT 330 AM...AN ISOLD TSRA NOTED AROUND
THE MSN AREA. RADAR SHOWS WEAK RETURNS OVER CENTRAL WISCONSIN
EARLY THIS MORNING AND WORKING SOUTHEASTWARD. WILL NEED TO WATCH
EAST CENTRAL WISCONSIN EARLY THIS MORNING NEAR THE CAP EDGE AS
THESE RADAR RETURNS APPROACH THE AREA.

OTHERWISE WILL CONTINUE WITH A DRY FORECAST FOR MUCH OF TODAY WITH
EXCEPTION FOR LOCATIONS ALONG THE LAKESHORE THIS MORNING. GFS AND
NAM DEVELOP CONVECTION OVER NORTHERN WISCONSIN WHERE THE CAP MAY
WEAKEN AS UPPER HEIGHTS FALL LATE TODAY. WILL SPREAD THE PCPN
CHANCE OVER FROM WEST TO EAST TONIGHT AS THE MID LEVEL WARMING OR
CAP SHIFTS EAST...WHICH APPEARS AFTER MIDNIGHT FOR FAR EASTERN
WISCONSIN INCLUDING THE LAKESHORE. A VERY UNSTABLE AIR MASS WILL
BE AVAILABLE FOR THE FRONT SO WILL CONTINUE TSRA MENTION TONIGHT.
THE NAM IS THE SLOWER OF THE MODEL RUNS WITH THE FRONTAL PASSAGE
SATURDAY MORNING AND THE GFS APPEARS A TAD SLOWER AS WELL SO WILL
ADD A SAT MORNING CHANCE OF TSRA...OR UNTIL THE FRONT SHIFTS EAST.

WITH THE SLOWER FRONTAL PASSAGE AND PCPN DELAYED TIL MORNING...A
RATHER WARM MUGGY NIGHT IN STORE FOR EASTERN WISCONSIN FRIDAY
NIGHT.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT TUESDAY NIGHT.

ONCE SHORTWAVE RIDGING MOVES ON TO THE EAST EARLY THIS
WEEKEND...WILL SEE NORTHWEST FLOW DEVELOP ALOFT THROUGH THE MIDDLE
OF NEXT WEEK.  MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT THROUGH 12Z
MONDAY...THEN HAVE DIFFERENT TIMING IN REGARDS TO DROPPING A
SHORTWAVE INTO THE GREAT LAKES TUESDAY AND WEDNESDAY.  WILL NOT MAKE
TOO MANY CHANGES TO THE FORECAST TUESDAYS ONWARD...BUT BEFORE
THEN...A BLEND OF THE GFS/ECMWF SHOULD SUFFICE.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...COOL FRONT THAT WILL PASS OVER
THE AREA FRIDAY...WILL SETTLE OVER THE OHIO VALLEY AND THE GREAT
PLAINS.  MEANWHILE...HIGH PRESSURE WILL BE CENTERED OVER THE WESTERN
GREAT LAKES OVER THE PERIOD.  SHORTWAVE ACTIVITY THATS BEEN A
CONCERN THE PASS COUPLE NIGHTS FOR THIS PERIOD NOW LOOKS TO BE
TRACKING FARTHER SOUTH OVER SOUTHERN WISCONSIN AND NORTHERN
ILLINOIS.  AS A RESULT...A DRY FORECAST LOOKS GOOD WITH TEMPS
SLIGHTLY ABOVE NORMAL.

MONDAY AND TUESDAY...THE FRONT OVER THE PLAINS WILL LIFT NE ON
MONDAY AHEAD OF SHORTWAVE ENERGY MOVING OVER SOUTHERN CANADA.  IT
PROBABLY WILL NOT GET INTO THE REGION UNTIL MONDAY NIGHT
HOWEVER...BUT WILL INTRODUCE A CHANCE OF STORMS.  BETTER CHANCES OF
STORMS WILL ARRIVE TUESDAY WHEN A COLD FRONT CROSSES THE REGION.
WILL GIVE POPS A BOOST.
&&

.AVIATION...OUTSIDE ANY CONVECTION...EXPECT AREAS OF MVFR CIGS
AND VSBYS WITH HAZE TODAY AS WARM AND HUMID AIR MOVES INTO
REGION. EXPECT VFR CIGS TO DEVELOP THIS AFTERNOON BUT LATER
TONIGHT SCT MVFR CIGS DUE TO CONVECTION EXPECTED TO MOVE BACK INTO
THE CENTRAL AND NORTH CENTRAL TONIGHT AND NORTHEAST WISCONSIN
TOWARD MORNING.
&&

.MARINE...WIND GUSTING OVER NEARBY INLAND AREAS BUT HOLDING BELOW
SCA CRITIERA SO FAR...WILL HOLD OFF ISSUANCE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
WIZ018>021-030-031-035>040-045-048>050-073-074.

&&

TDH/MPC
Hazardous weather outlook, Jul 1, 4:14 AM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
414 AM CDT FRI JUL 1 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-020915-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
414 AM CDT FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID WEATHER IS EXPECTED TODAY AND INTO THIS EVENING.
TEMPERATURES ARE EXPECTED TO CLIMB INTO THE LOWER TO MID 90S
THIS AFTERNOON...RESULTING IN DANGEROUS HEAT INDEX READINGS
RANGING FROM 100 TO 110.  SLIGHTLY LESS HEAT INDEX READINGS IN THE
90S ARE EXPECTED OVER NORTHERN WISCONSIN AND ALONG LAKE MICHIGAN.

A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA
FRIDAY EVENING. THERE IS A CHANCE THE STORMS WILL BECOME
SEVERE...MAINLY OVER NORTH-CENTRAL WISCONSIN. THE STORMS WILL
OVERSPREAD THE NORTHEAST AND EAST-CENTRAL PART OF THE STATE DURING
THE NIGHT...BUT WILL GRADUALLY WEAKEN. DAMAGING WINDS WILL BE THE
MAIN THREAT WITH THE STRONGER STORMS...BUT SOME HAIL IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT OF THUNDERSTORMS WILL RETURN NEXT TUESDAY AND TUESDAY
NIGHT...BUT ITS TOO EARLY TO DETERMINE IF SEVERE WEATHER IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO MONITOR LATER FORECASTS FOR THE EVENING AND
OVERNIGHT THUNDERSTORM THREAT...ESPECIALLY OVER NORTH CENTRAL
AND CENTRAL WISCONSIN.

LMZ521-522-541>543-020915-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
414 AM CDT FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING AGAIN LATE TONIGHT
WITH SOME STORMS PRODUCING GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT OF THUNDERSTORMS WILL RETURN NEXT TUESDAY AND TUESDAY
NIGHT...BUT ITS TOO EARLY TO DETERMINE IF SEVERE WEATHER IS POSSIBLE.

TH/MPC

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.